Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 248, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2019, 5:36 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2019, 5:36 PM CDT (22:36 UTC)
- Expired
- Jul 10, 2019, 6:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 182 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1975 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270
WUUS54 KTSA 102236
SVRTSA
OKC023-127-102315-
/O.NEW.KTSA.SV.W.0248.190710T2236Z-190710T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
536 PM CDT Wed Jul 10 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Pushmataha County in southeastern Oklahoma...
Choctaw County in southeastern Oklahoma...
* Until 615 PM CDT.
* At 536 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Antlers to 4 miles northeast of
Messer, moving south at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Hugo... Antlers...
Boswell... Fort Towson...
Sawyer... Rattan...
Soper... Hugo Lake State Park...
Kent... Goodland...
Messer... Raymond Gary State Park...
Oleta... Grant...
Ord... Fallon...
Sobol... Frogville...
Darwin... Unger...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3388 9554 3393 9556 3394 9560 3388 9570
3390 9575 3387 9577 3388 9584 3392 9591
3416 9584 3416 9578 3426 9578 3424 9515
3394 9516 3396 9523 3389 9526 3390 9526
3391 9527 3387 9529
TIME...MOT...LOC 2236Z 347DEG 20KT 3417 9567 3413 9541
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
971
WWUS54 KTSA 102303
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
603 PM CDT Wed Jul 10 2019
OKC127-102312-
/O.CAN.KTSA.SV.W.0248.000000T0000Z-190710T2315Z/
Pushmataha OK-
603 PM CDT Wed Jul 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUSHMATAHA COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3388 9554 3393 9556 3394 9560 3388 9570
3390 9575 3387 9577 3388 9584 3392 9591
3415 9584 3415 9516 3394 9516 3396 9523
3389 9526 3390 9526 3391 9527 3387 9529
TIME...MOT...LOC 2302Z 345DEG 21KT 3404 9572 3401 9536
$$
OKC023-102315-
/O.CON.KTSA.SV.W.0248.000000T0000Z-190710T2315Z/
Choctaw OK-
603 PM CDT Wed Jul 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CHOCTAW COUNTY...
At 602 PM CDT, severe thunderstorms were located along a line
extending from near Soper to Sawyer, moving south at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Hugo... Boswell...
Fort Towson... Sawyer...
Soper... Kent...
Goodland... Messer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Ord...
Fallon... Swink...
Frogville... Apple...
Speer... Huskey...
Unger... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3388 9554 3393 9556 3394 9560 3388 9570
3390 9575 3387 9577 3388 9584 3392 9591
3415 9584 3415 9516 3394 9516 3396 9523
3389 9526 3390 9526 3391 9527 3387 9529
TIME...MOT...LOC 2302Z 345DEG 21KT 3404 9572 3401 9536
HAIL...0.75IN
WIND...60MPH
$$891
WWUS54 KTSA 102312
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
612 PM CDT Wed Jul 10 2019
OKC023-102321-
/O.EXP.KTSA.SV.W.0248.000000T0000Z-190710T2315Z/
Choctaw OK-
612 PM CDT Wed Jul 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW COUNTY WILL EXPIRE AT
615 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3388 9554 3393 9556 3394 9560 3388 9570
3390 9575 3387 9577 3388 9584 3392 9591
3415 9584 3415 9516 3394 9516 3396 9523
3389 9526 3390 9526 3391 9527 3387 9529
TIME...MOT...LOC 2311Z 347DEG 20KT 3399 9571 3396 9535
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:20 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 10, 4:20 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
420 PM CDT Wed Jul 10 2019
.DISCUSSION...
Line of convection currently across Southeast Oklahoma and
Northwest Arkansas is expected to continue to push southward
across the CWA as the associated gust front continues to drop
south through the region. Ahead of the boundary...hot and humid
conditions combined with steep low level lapse rates and large
amounts of surface instability will allow for the potential for
locally damaging wind gusts to be possible with the convection.
Behind the convection...rain cooled air had dropped temps back
into the 70s/80s which had ended the threat for heat advisory
criteria. Thus...have cancelled the advisory north of a line from
McAlester to Poteau. As the line of storms continue to push
southward the remaining heat advisory will likely continue to be
trimmed southward.
The main cold front...currently just northwest of the CWA is
forecast to push into Northeast Oklahoma over the next few hours.
Some instability remained across Northeast Oklahoma which could
allow for a few isolated showers and storms to develop along the
front as it moves into Northeast Oklahoma. This additional
activity looks to be short lived and dissipate by mid evening.
Behind the frontal boundary...a drier airmass is forecast to
filter into the region with dewpoints back in the 60s possible
for parts of Northeast Oklahoma into far Northwest Arkansas. These
conditions will help low temperatures to fall into the upper 60s
to mid 70s from north to south by early Thursday morning.
The drier airmass is progged to continue to spread through the
region Thursday with high temperatures in the upper 80s/lower 90s
forecast from north to south. These conditions should continue
Friday as well before a ridge of high pressure moves back over the
region. Conditions for the weekend look to be closer to the
seasonal average.
In the extended forecast...latest model solutions continue to
indicate the tropical system currently over the Northern Gulf of
Mexico to lift into the Southern Plains and approach the CWA
Sunday through Monday night. There remains much uncertainty with
where this system makes landfall and the track it takes into the
Southern Plains. Have sided closer to the ECMWF for this forecast
with the low lifting into Western Arkansas Monday morning and
exiting by Tuesday morning. In response...have continued with
chance pops across the eastern half of the CWA for this time
period. The greater lightning potential could be ahead of the main
system with lesser potential underneath the low as it moves
through the CWA. Heavy rainfall also will be possible with this
system with the greater potential across Southeast Oklahoma into
Western Arkansas. Depending on the exact track of this system will
decide where the heavy rain axis sets up. Continue to monitor
latest forecasts as the potential for heavy rainfall as well as
flash/river flooding could become possible Sunday through Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 90 67 90 / 20 0 0 0
FSM 75 93 69 92 / 20 0 0 0
MLC 74 91 67 90 / 10 0 0 0
BVO 69 88 63 89 / 20 0 0 0
FYV 69 88 62 87 / 10 0 0 0
BYV 68 88 64 88 / 20 0 0 0
MKO 72 89 65 89 / 10 0 0 0
MIO 69 88 63 88 / 20 0 0 0
F10 72 89 65 89 / 10 0 0 0
HHW 75 93 70 92 / 30 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-073-075-
076.
AR...None.
&&
SHORT TERM...05
LONG TERM....20Hazardous weather outlook, Jul 10, 5:14 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 514 PM CDT Wed Jul 10 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 514 PM CDT Wed Jul 10 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Far Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... A line of thunderstorms will continue moving south across far southeast Oklahoma late this afternoon and early this evening. Locally damaging winds remain possible with these storms across southern Pushmataha and Choctaw counties. Heat index values will remain near 105 degrees across Choctaw county until the line of thunderstorms arrive. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through SATURDAY...No Hazards. SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A developing tropical system currently in the northern Gulf of Mexico will approach the upper Texas or Louisiana coast this weekend. This system is forecast to lift north, potentially impacting parts of the area late Sunday into Tuesday. Although the exact track is still uncertain, very heavy rainfall is expected along and east of the low track. At this time, the best chance for rainfall is across far southeast Oklahoma and northwest Arkansas. EMERGENCY MANAGEMENT PLANNING STATEMENT... Persons should continue to monitor the latest forecast into early next week concerning the eventual track of the tropical system and any potential heavy rainfall threat. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 10, 4:14 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG 1 W ALMA 35.48N 94.24W
07/10/2019 CRAWFORD AR LAW ENFORCEMENT
MULTIPLE POWERLINES DOWN ON ALMA HIGHWAY NEAR KIBLER
&&
TDSLocal storm report, Jul 10, 4:17 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG 5 S FORT SMITH 35.31N 94.40W
07/10/2019 SEBASTIAN AR LAW ENFORCEMENT
POWERLINE DOWN ON SOUTH 28TH PLACE
&&
TDSLocal storm report, Jul 10, 4:20 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 3 ESE FORT SMITH 35.37N 94.35W
07/10/2019 SEBASTIAN AR BROADCAST MEDIA
TREE FELL AND BLOCKED THE ROAD AT 7213 SOUTH T STREET.
TIME ESTIMATED FROM RADAR
&&
TDSLocal storm report, Jul 10, 4:24 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
424 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 1 S FORT SMITH 35.37N 94.40W
07/10/2019 SEBASTIAN AR BROADCAST MEDIA
A TREE FELL ON DODSON AVE BETWEEN OLD GREENDWOOD ROAD AND
SOUTH GREENWOOD ROAD
&&
TDSSpecial weather statement, Jul 10, 4:39 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
439 PM CDT Wed Jul 10 2019
OKZ049-073-076-102230-
Pittsburg OK-Pushmataha OK-Le Flore OK-
439 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA...SOUTHEASTERN LE
FLORE AND SOUTH CENTRAL PITTSBURG COUNTIES UNTIL 530 PM CDT...
At 438 PM CDT, the leading edge of strong thunderstorms were located
along a line extending from 4 miles west of Hatfield to near Nashoba
to 6 miles northwest of Daisy. Movement was south at 30 mph. Gusty
winds will occur ahead of the heavy rain.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Antlers... Clayton...
Rattan... Octavia...
Clayton Lake State Park... Snow...
Stanley... Moyers...
Nashoba... Kosoma...
Kellond... Dunbar...
Oleta... Cloudy...
Eubanks... Corinne...
Dela... Finley...
Honobia... Sobol...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3417 9577 3450 9578 3451 9567 3459 9567
3459 9586 3469 9588 3456 9523 3454 9446
3452 9446 3451 9504 3425 9505 3424 9515
3416 9515
TIME...MOT...LOC 2138Z 348DEG 27KT 3447 9446 3450 9522 3462 9579Special weather statement, Jul 10, 5:27 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
527 PM CDT Wed Jul 10 2019
OKZ049-053-102315-
Choctaw OK-Pushmataha OK-
527 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CHOCTAW COUNTIES UNTIL 615 PM CDT...
At 527 PM CDT, strong thunderstorms were located along a line
extending from 14 miles northeast of Fort Towson to 7 miles
northwest of Kent. Movement was south at 30 mph. Gusty winds will
occur ahead of the heavy rain.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Boswell...
Fort Towson... Sawyer...
Rattan... Soper...
Hugo Lake State Park... Kent...
Goodland... Messer...
Raymond Gary State Park... Oleta...
Grant... Ord...
Fallon... Sobol...
Frogville... Unger...
Corinne... Swink...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3387 9542 3389 9551 3388 9554 3393 9556
3394 9560 3389 9569 3390 9575 3387 9577
3387 9581 3395 9594 3412 9594 3416 9598
3416 9578 3423 9578 3419 9515 3394 9516
3396 9523 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 2227Z 357DEG 25KT 3413 9504 3416 9575The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:02 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 58 min |
| Jul 10, 11:20 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 22 min |
| Jul 10, 11:34 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Osage, Ottawa, Washington | 41 min |
| Jul 10, 12:00 PM CDT | Special Weather Statement | TSA | Craig, Mayes, Osage, Ottawa, Rogers | 45 min |
| Jul 10, 12:34 PM CDT | Special Weather Statement | TSA | Cherokee, Creek, Delaware, Mayes, Rogers, Tulsa and 1 more | 41 min |
| Jul 10, 1:11 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Creek, Muskogee, Okmulgee, Wagoner | 49 min |
| Jul 10, 1:45 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa | 45 min |
| Jul 10, 1:58 PM CDT | Special Weather Statement | TSA | Muskogee, Okfuskee, Okmulgee, Sequoyah | 47 min |
| Jul 10, 2:08 PM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 112 min |
| Jul 10, 2:19 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 26 min |
| Jul 10, 2:36 PM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Sequoyah | 39 min |
| Jul 10, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 36 min |
| Jul 10, 3:14 PM CDT | Special Weather Statement | TSA | Haskell | 31 min |
| Jul 10, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg | 36 min |
| Jul 10, 3:45 PM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 45 min |
| Jul 10, 4:00 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 45 min |
| Jul 10, 4:13 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg | 2 hr |
| Jul 10, 4:33 PM CDT | Flash Flood Warning | TSA | Latimer, Pittsburg | 3 hr |
| Jul 10, 4:39 PM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Jul 10, 4:48 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Jul 10, 5:02 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 43 min |
| Jul 10, 5:27 PM CDT | Special Weather Statement | TSA | Choctaw | 48 min |
| Jul 10, 5:42 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 4 hr |
| Jul 10, 6:15 PM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.